MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET5
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported before intraocular lens (iol) implant procedure, there was some difficulty loading in the lens.The haptic arms were unfolding and there was some resistance.Lens did not look damaged but surgeon did not feel comfortable loading it again and used the back-up lens.The procedure was completed on same day.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6., and h.11.The product was returned for analysis and damage was observed to the intraocular lens (iol).No cartridge was returned.The iol was returned positioned correctly in the lens case.Solution was dried on the optic and both haptics.One haptic was bent/deformed, while the other remained intact.The optic was scratched/marked rejectable.The iol met specifications when dimensionally measured for edge thickness and plan view.The provided photo (image-1) shows an iol in a lens case base.The lens is not positioned correctly in the lens case well.One haptic appears bent/deformed.The optic appears damaged and a white line/mark is visible on it.The product investigation could not identify the root cause for the reported complaint, "difficulty loading lens.Haptic arms were unfolded with some resistance," as only the iol was returned for evaluation.No cartridge was returned.Due to this, a thorough investigation could not be completed.The lens dimensions were tested using an approved template and found to be within specification.Based on the results from the product history record review, the product met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21857507
Report Number9612169-2025-00615
Device Sequence Number11941901
Product Code MJP
UDI-Device Identifier00380652467186
UDI-Public(01)00380652467186(17)280123(11)240125(10)25784124
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET5
Device Catalogue NumberCNWET5.215
Device Lot Number25784124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH IOL DELIVERY SYSTEM, CARTRIDGE; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown